|Protecting kids from OIs
Mar 15, 2000
I have HIV and so does my kid. I hear that I don't have to keep taking meds for pcp and other opportunistic infections. But I was told my kid will have to. Why is that? Any hope that studies will show that they will be able to stop as well?
Response from Dr. Luzuriaga
Based on accumulating information, many health care providers feel comfortable discontinuing preventive therapies for pcp and other infections in adults whose CD4 counts rise above the "danger zone" after they start antiviral therapy. Information relevant to children is much more limited and, because of differences in the immune systems of adults and children, the adult experience might not be relevant to children. Several PACTG studies are currently examining the degree to which CD4 T cell numbers and function are restored in children following antiretroviral therapy. One study, in particular (P1008), is examining whether it is safe to discontinue preventive medicines for pcp and other infections in children. Results from these studies should be available over the next year or 2.
Katherine Luzuriaga, M.D.
Child allergic to Bactrim
Deficiencies with Pregnancy
- White Bumps On Penis After Anal Sex Worried I Have HIV
- Are Black Spots On The Bottom Side Of Scrotum A Sign Of A Std?
- Can Chlamydia Testing Ever Be Wrong?
- Does Ciprofloxacin Cure Chlamydia?
- How Long Does Chlamydia Take To Show?
- How Long Does It Take For The Results Of A Hepatitis B Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.